MAUDE Adverse Event Report: ARTHROCARE CORP. TURBOVAC 90 XL ICW; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. TURBOVAC 90 XL ICW; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number ASC1336-01
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/09/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during an arthroscopy, the tip central part of the turbovac wand disconnected when using.The metal part could not be removed from patient hip joint.The procedure was successfully completed without delay using a back-up device.No patient complications were reported.
 
Additional Manufacturer Narrative
H10: h2: additional information: h6: health effect - impact code.H3, h6: the reported device was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found no similar reported events.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A clinical review states this case reports a breakage of the turbovac wand tip which was unable to be retrieved from the patient.One undated intraoperative photo was provided for review but does not assist in the root cause of the reported event.Impact with other instruments or prolonged use could result in this breakage but neither were reported.Conclusion: based on the limited information provided the root cause of the reported wand tip breakage could not be confirmed with the information provided.Long term implantation data is not available.The patient impact beyond possible micro-motion and/or migration, local irritation/discomfort, and probable mri restrictions cannot be determined.No further medical assessment can be rendered at this time.There was no relationship found between the device and the reported event.The complaint was not confirmed.Factors that could have contributed to the reported event include: (1) hitting the device tip against a hard surface.(2) using the device as a lever to enlarge surgical site.(3) mechanical displacement of tissue through applied force.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
TURBOVAC 90 XL ICW
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12734170
Report Number3006524618-2021-00994
Device Sequence Number16520900
Product Code GEI
UDI-Device Identifier00817470006520
UDI-Public00817470006520
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K033584
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2023
Device Model NumberASC1336-01
Device Catalogue NumberASC1336-01
Device Lot Number2063311
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2021
Supplement Date Received by Manufacturer12/26/2022
Initial Report FDA Received Date11/01/2021
Supplement Report FDA Received Date12/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/28/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age49 YR
Patient SexMale